MAUDE Adverse Event Report: COOK INC HARRISON FETAL BLADDER STENT SET; MPR STENT, BLADDER, FETAL

COOK INC HARRISON FETAL BLADDER STENT SET; MPR STENT, BLADDER, FETAL
Catalog Number J-HFBS-503540
Medical Device Problem Codes Off-Label Use (1494); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: customer phone = (b)(6).E3: occupation = lead fetal medicine midwife, fetal medicine.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, a 'harrison fetal bladder stent set' was attempted to be used for thoracentesis and pleuro-amniotic shunt placement.During placement, the user attempted to release the pigtail from the trocar twice but the pigtail would not release ((b)(4)/lot 15109821)).The procedure could not be completed, resulting in the need for 3 additional procedures to take place at later, unspecified, dates to drain the excess pleural fluid ((b)(4)/lot 14000403).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, a 'harrison fetal bladder stent set' was attempted to be used for thoracentesis and pleuro-amniotic shunt placement.During placement, the user attempted to release the pigtail from the trocar twice but the pigtail would not release (patient id (b)(6)).The procedure could not be completed, resulting in the need for 3 additional procedures to take place at later, unspecified, dates to drain the excess pleural fluid (patient id (b)(6)).Investigation ¿ evaluation: reviews of documentation including the review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other complaints associated with the reported device lot.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Cook also reviewed product labeling.The product ifu, [tfbfbp_rev1] ¿harrison fetal bladder stent set¿ contains the following information related to the reported failure mode.¿assembly instructions 1.Just prior to the placement procedure, load the positioner onto the wire guide.2.Load the stent onto the wire guide by introducing the wire guide into the multi-length coil of the stent until 3mm- 4mm of the wire guide extends beyond the distal coil of the stent.Place non-flared end of the positioner against the end of the multi-length (proximal) stent coil¿¿ ¿implanting harrison fetal bladder stent.¿ 4.Trocar tip should be advanced 5mm -10cm into the fetal bladder.¿ 5.While stabilizing the needle, advance the stent assembly into the needle.6.After the positioner has entered the hub of the needle and is within the needle cannula, stabilize the positioner and remove the wire guide.¿ based on the available information, no product returned, and the results of the investigation, the cause of the incident was unable to be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HARRISON FETAL BLADDER STENT SET
Common Device Name
MPR STENT, BLADDER, FETAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17714045
Report Number1820334-2023-01119
Device Sequence Number6749440
Product Code MPR
UDI-Device Identifier00827002167667
UDI-Public(01)00827002167667(17)251205(10)15109821
Combination Product (Y/N)N
PMA/510(K) Number
H960001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Catalogue NumberJ-HFBS-503540
Device Lot Number15109821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale